Advertisement

Siberian Mathematical Journal

, Volume 50, Issue 2, pp 214–222 | Cite as

On δ-homogeneous Riemannian manifolds. II

  • V. N. Berestovskiĭ
  • Yu. G. Nikonorov
Article

Abstract

We continue the study of the δ-homogeneous Riemannian manifolds defined in a more general case by V. N. Berestovskiĭ and C. P. Plaut. Each of these manifolds has nonnegative sectional curvature. We prove in particular that every naturally reductive compact homogeneous Riemannian manifold of positive Euler characteristic is δ-homogeneous.

Keywords

homogeneous space homogeneous space of positive Euler characteristic geodesic orbit space Clifford-Wolf translations geodesic naturally reductive homogeneous Riemannian space Riemannian submersion 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Berestovskii V. N. and Nikonorov Yu. G., “On δ-homogeneous Riemannian manifolds,” Differential Geom. Appl., 26, No. 5, 514–535 (2008).CrossRefMathSciNetGoogle Scholar
  2. 2.
    Berestovskii V. N. and Nikonorov Yu. G., “On δ-homogeneous Riemannian manifolds,” Dokl. Math., 76, No. 1, 596–598 (2007).zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Berestovskii V. and Plaut C., “Homogeneous spaces of curvature bounded below,” J. Geom. Anal., 9, No. 2, 203–219 (1999).zbMATHMathSciNetGoogle Scholar
  4. 4.
    Kowalski O. and Vanhecke L., “Riemannian manifolds with homogeneous geodesics,” Boll. Un. Mat. Ital. B, 5, No. 1, 189–246 (1991).zbMATHMathSciNetGoogle Scholar
  5. 5.
    Berger M., “Les variétés Riemanniennes homogènes normales simplement connexes à courbure strictement positive,” Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 15, No. 3, 179–246 (1961).zbMATHGoogle Scholar
  6. 6.
    Toponogov V. A., “A metric structure for Riemannian manifolds of nonnegative curvature which include straight lines,” Sibirsk. Mat. Zh., 5, No. 6, 1358–1369 (1964).zbMATHMathSciNetGoogle Scholar
  7. 7.
    Kobayashi Sh. and Nomizu K., Foundations of Differential Geometry. Vol. 1 and 2 [Russian translation], Nauka, Moscow (1981).Google Scholar
  8. 8.
    Besse A. L., Einstein Manifolds, Springer-Verlag, Berlin etc. (1987).zbMATHGoogle Scholar
  9. 9.
    D’Atri J. E. and Ziller W., “Naturally reductive metrics and Einstein metrics on compact Lie groups,” Mem. Amer. Math. Soc., 18, No. 215, 1–72 (1979).MathSciNetGoogle Scholar
  10. 10.
    Wang M. and Ziller W., “On isotropy irreducible Riemannian manifolds,” Acta Math., 166, No. 3–4, 223–261 (1991).zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Adams J. F., Lectures on Lie Groups, W. A. Benjamin, Inc., New York; Amsterdam (1969).zbMATHGoogle Scholar
  12. 12.
    Hopf H. and Samelson H., “Ein Satz über die Wirkungräume geschlossener Liescher Gruppen,” Comment. Math. Helv., 13, No. 1, 240–251 (1940–41).CrossRefMathSciNetGoogle Scholar
  13. 13.
    Onishchik A. L., Topology of Transitive Transformation Groups, Johann Ambrosius Barth, Leipzig; Berlin; Heidelberg (1994).zbMATHGoogle Scholar
  14. 14.
    Bott R., “Vector fields and characteristic numbers,” Michigan Math. J., 14, No. 2, 231–244 (1967).zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Kobayashi Sh., Transformation Groups in Differential Geometry, Springer-Verlag, Berlin (1972).zbMATHGoogle Scholar
  16. 16.
    Wallach N. R., “Compact homogeneous Riemannian manifolds with strictly positive curvature,” Ann. Math., 96, No. 2, 277–295 (1972).CrossRefMathSciNetGoogle Scholar
  17. 17.
    Berger M., “Trois remarques sur les variétés riemanniennes à courbure positive,” C. R. Acad. Sci. Paris Sér. A-B, 263, 76–78 (1966).zbMATHGoogle Scholar
  18. 18.
    Berestovskiĭ V. N., “Homogeneous Riemannian manifolds of positive Ricci curvature,” Math. Notes, 58, No. 3, 905–909 (1995).CrossRefMathSciNetGoogle Scholar
  19. 19.
    Gorbatsevich V. V. and Onishchik A. L., “Lie groups of transformations,” in: Contemporary Problems of Mathematics. Fundamental Trends [in Russian], VINITI, Moscow, 1988, 20, pp. 103–240 (Itogi Nauki i Tekhniki).Google Scholar
  20. 20.
    Ziller W., “Homogeneous Einstein metrics on spheres and projective spaces,” Math. Ann., 259, No. 3, 351–358 (1982).zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Nash J. C., “Positive Ricci curvature on fibre bundles,” J. Differential Geom., 14, No. 2, 241–254 (1979).zbMATHMathSciNetGoogle Scholar
  22. 22.
    Shchetinin A. N., “On a class of compact homogeneous spaces,” I: Ann. Global Anal. Geom., 6, 119–140 (1988); II: Ann. Global Anal. Geom., 8, 227–247 (1990).zbMATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Wang H. C., “Homogeneous spaces with non-vanishing Euler characteristic,” Ann. Math. (2), 50, No. 4, 925–953 (1949).CrossRefGoogle Scholar
  24. 24.
    Kostant B., “On holonomy and homogeneous spaces,” Nagoya Math. J., 12, No. 1, 31–54 (1957).zbMATHMathSciNetGoogle Scholar
  25. 25.
    Borel A. and de Siebenthal J., “Les sous-groups fermés de rang maximum des groups de Lie clos,” Comment. Math. Helv., 23, No. 1, 200–221 (1949).zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Wolf J. A., Spaces of Constant Curvature, Publish or Perish, Inc., Boston (1974).zbMATHGoogle Scholar
  27. 27.
    Mimura M. and Toda H., Topology of Lie Groups. I, II, Amer. Math. Soc., Providence, RI (1991) (Amer. Math. Soc. Translations; 91).Google Scholar
  28. 28.
    Kostant B., “On differential geometry and homogeneous spaces,” Proc. Natl. Acad. Sci. U.S.A., 1956, V. 42, I: No. 5, 258–261. II: No. 6, 354–357.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2009

Authors and Affiliations

  1. 1.Omsk Branch of the Sobolev Institute of MathematicsOmskRussia
  2. 2.Rubtsovsk Industrial InstituteRubtsovskRussia

Personalised recommendations